Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 18, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 25, 2000, 12:30 PM CDT for Kingfisher County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 12:30 PM CDT (17:30 UTC)
- Expired
- Jun 25, 2000, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingfisher County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 251736 FFWOUN OKC073-252030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE * FLASH FLOOD WARNING FOR... KINGFISHER COUNTY IN CENTRAL OKLAHOMA * UNTIL 330 PM CDT * AT 1230 PM CDT...DOPPLER RADAR INDICATES MODERATE RAINFALL CONTINUES ACROSS MUCH OF KINGFISHER COUNTY. THIS ADDED TO THE RAINFALL TOTALS OF 3 TO 6 INCHES WILL CONTINUE TO CAUSE WIDESPREAD FLOODING THROUGH MID AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE DOVER...HENNESSEY...KINGFISHER AND LOYAL DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DFEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3574 9818 3574 9771 3614 9768 3613 9815 PURPURA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:30 AM CDT, 1 hour earlier.
Area forecast discussion, Jun 25, 11:30 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CDT SUN JUN 25 2000 LOTS TO KEEP BUSY WITH THIS AM. MORNING CONVECTION APPEARS TO HAVE FIRED IN VICINTY OF S/W MOVING ACROSS CNTL OK. 925MB PROFILER SHOWS DECENT ...30 KT/...LO LVL FLO INTO SYSTEM...AND 12Z SOUNDING SHOWS GOOD ELEVATED INSTABILITY ABOVE CAP AT 900 MB. PROFILER PLOTS SHOW DECREASING ELEVATED INFLO INTO STORMS...AND THEY HAVE BEGUN TO LOSE THEIR ORGANIZATION WITH TIME. CURRENT FLASH FLOOD WARNINGS WILL BE ALLOWED TO EXPIRE OR BE CANCELLED BEFORE EXPIRATION. DID NOT CHANGE BOUNDARES OF TONIGHT'S FFA. WILL LEAVE THAT TO AFTERNOON PACKAGE. RATHER, MADE MORE COSMETIC CHNAGES TO UPDATE TEMPORAL WORDING. AREAS WHICH MAY HAVE MORE PERSISTENT CLOUDINESS HAVE HAD MAX TEMPS SHAVED BACK. SOUTHEAST WINDS ARE INCREASING IN THE WESTERN PART OF OKLAHOMA WHERE THE OUTFLOW BOUNDARY APPEARS TO HAVE LOST ITS IDENTITY. FORESCASTS ADJUSTED TO THAT TREND. .OUN... OK...FLASH FLOOD WATCH TONIGHT ZONES OKZ005>008...OKZ011>013. TX...NONE. 007
In the hours before
Special weather statement, Jun 25, 6:40 AM CDT, 5 hours 50 minutes before
OKZ004>048-050>052-TXZ083>090-251330- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 640 AM CDT SUN JUN 25 2000 THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL OKLAHOMA. THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM WOODWARD TO FAIRVIEW TO PONCA CITY. DISCUSSION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON ACROSS PARTS OF NORTHERN AND CENTRAL KANSAS. BY LATE EVENING...THUNDERSTORMS ARE EXPECTED TO ENTER FAR NORTHERN OKLAHOMA. ALTHOUGH INSTABILITY WILL BE ON THE DECREASE...INCREASING LOW LEVEL WINDS MAY ALLOW FOR A FEW STORMS TO APPROACH SEVERE LEVELS. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG WINDS. VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THE THUNDERSTORMS OVERNIGHT. BECAUSE OF RECENT HEAVY RAINS ACROSS FAR NORTHERN OKLAHOMA...A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR PARTS OF NORTHWEST AND NORTH CENTRAL OKLAHOMA. ALFALFA...GARFIELD...GRANT...KAY...MAJOR...NOBLE...AND WOODS COUNTIES ARE INCLUDED IN THE FLASH FLOOD WATCH TONIGHT. FURTHERMORE...WIDELY SCATTERED STRONG THUNDERSTORMS OVER CENTRAL OKLAHOMA THIS MORNING ARE EXPECTED TO WEAKEN BY MID MORNING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING... AND HAIL TO THE SIZE OF DIMES. SPOTTER GROUPS ACROSS NORTHWEST AND NORTH CENTRAL OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS EVENING. 6
Local storm report, Jun 25, 8:21 AM CDT, 4 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
821 AM CDT SUN JUN 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 AM 2 S CASHION OK FLOODING
06/25/00 KINGFISHER FLASH FLOODING OVER COUNTY
ROADS
0730 AM 1 E KINGFISHER OK FLOODING
06/25/00 KINGFISHER FLOODING UNDER RAILROAD
OVERPASS
0820 AM 2 N PIEDMONT HWYS 192 AND OK FLOODING
06/25/00 - CANADIAN WATER OVER THE ROADS
CWLocal storm report, Jun 25, 8:52 AM CDT, 3 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CDT SUN JUN 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM PIEDMONT 164ST OK FLOODING
06/25/00 CANADIAN ROAD INPASSABLE
CWLocal storm report, Jun 25, 10:54 AM CDT, 1 hour 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1054 AM CDT SUN JUN 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM 4 W OKARCHE OK .75 INCH HAIL
06/25/00 CANADIAN WIND GUST 45 TO 50 MPH.
CWSpecial weather statement, Jun 25, 12:30 PM CDT, 0 minutes before
OKZ004>048-050>052-TXZ083>090-251900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT SUN JUN 25 2000 THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN AND NORTHERN OKLAHOMA. THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM SAYRE TO PONCA CITY. DISCUSSION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON ACROSS PARTS OF NORTHERN AND CENTRAL KANSAS. THE STORMS MAY DEVELOP INTO A COMPLEX OF STORMS AND MOVE INTO NORTHERN AND WESTERN OKLAHOMA BY LATE EVENING. A FEW STORMS MAY BE SEVERE...WITH STRONG WINDS ON THE LEADING EDGE OF THE STORM COMPLEX BEING THE PRIMARY THREAT. VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THE THUNDERSTORMS OVERNIGHT. BECAUSE OF RECENT HEAVY RAINS ACROSS FAR NORTHERN OKLAHOMA...A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR PARTS OF NORTHWEST AND NORTH CENTRAL OKLAHOMA. DUE TO THIS MORNINGS HEAVY RAINFALL...THE WATCH MAY ALSO BE EXTENDED INTO PORTIONS OF CENTRAL OKLAHOMA. ALFALFA...GARFIELD...GRANT...KAY...MAJOR...NOBLE...AND WOODS COUNTIES ARE CURRENTLY INCLUDED IN THE FLASH FLOOD WATCH TONIGHT. SPOTTER GROUPS ACROSS NORTHWEST AND NORTH CENTRAL OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS EVENING. PURPURA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:12 AM CDT | Flash Flood Warning | OUN | Kingfisher, Oklahoma | 3 hr |
| Jun 25, 7:38 AM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Jun 25, 10:25 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Jun 25, 10:53 AM CDT | Flash Flood Warning | OUN | Blaine | 3 hr |
| Jun 25, 10:53 AM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Jun 25, 2:27 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.